12,000

We have over 12,000 students, from over 100 countries, within one of the safest campuses in the UK

93%

93% of Lancaster students go into work or further study within six months of graduating

Home > Research > Publications & Outputs > Fluctuational escape from a chaotic attractor.
View graph of relations

« Back

Fluctuational escape from a chaotic attractor.

Research output: Contribution in Book/Report/ProceedingsChapter

Published

Publication date2000
Host publicationStochastic Processes in Physics, Chemistry and Biology
EditorsJ. A. Freund, T. Poeschel
Place of publicationBerlin
PublisherSpringer
Pages378-389
Number of pages12
ISBN (Print)3-540-41074-0
Original languageEnglish

Abstract

Noise-induced escape from a quasiattractor, and from a quasi-hyperbolic attractor with nonfractal boundaries, is investigated by means of analogue experiments and numerical simulations. It is found that there exists a most probable (optimal) escape trajectory, the prehistory of the escape being defined by the structure of the chaotic attractor. A general theoretical approach to the escape problem is described. The possibility of achieving analytic estimates of the escape probability within the framework of Hamiltonian formalism is demonstrated. For the quasiattractor, the optimal deterministic escape force is found.